# SDR 2020F00346

- Difficulty date: July 27, 2020
- Submitted: July 27, 2020
- Operation: General aviation
- Aircraft: N745BW
- Make and model: Doug 600N
- Aircraft serial: RN045
- Aircraft time: 7,184 hours
- Engine: Allsn 250C47M
- Engine time: 7,800 hours, 9,479 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: R

## Discrepancy

THE FRONT PASSENGER AND I DETECTED THE SMELL OF SMOKE IN THE FRONT OF THE CABIN AND SAW SMOKE RISING FROM UNDER THE FORWARD SEAT AREA. FROM APPROXIMATELY 250FT AGL I BEGAN TO MAKE A RAPID DECENT TO A SUITABLE AREA TO LAND ALONG THE ROAD. WHILE MAKING A POWER-ON APPROACH TO THE CLEARING THE AIRCRAFT BEGAN TO VIBRATE THROUGH THE WHOLE AIRFRAME. THE VIBRATION GOT PROGRESSIVELY WORSE AS WE DESCENDED. APPROACHING ABOUT 30FT AGL A LOUD "POP" WAS HEARD AND THE AIRCRAFT LOST POWER. THE AIRCRAFT YAWED 90 DEGREES LEFT. I APPLIED FULL RIGHT PEDAL PRODUCING NO EFFECTIVE RESULT. THE AIRCRAFT IMPACTED THE GROUND RIGHT SKID FIRST, COLLAPSING THE RIGHT SKID LANDING GEAR. ONCE ON THE GROUND I IMMEDIATELY PULLED THE FUEL SHUT OFF AND ROLLED THROTTLE TO THE OFF POSITION. I MADE VERBAL CONFIRMATION THAT THE PASSENGERS WERE CONSCIOUS AND RESPONSIVE. THE PASSENGER IN THE BACK SEAT REPORTED HE SAW A FIRE IN THE REAR CABIN AT THAT TIME.  THE ENGINE COMPARTMENT WAS ON FIRE.  ATTEMPTED TO PUT THE FLAMES OUT USING THE SMALL ONBOARD FIRE EXTINGUISHER WITH LITTLE EFFECT.
